HAS ANY OF YOU WITH A BACK PROBLEM EVER HAD

Discussion in 'Fibromyalgia Main Forum' started by CATLADY912, Mar 15, 2003.

  1. CATLADY912

    CATLADY912 New Member

    epdural back injections, and if so did your doctor tell you the side effect of cataracts.? I have severe degenerative disk disease, spinal stenosis, and allot of sciactic pain. Before I knew I had fibro, I took 3 sessions of 3 epdural injections and not once did my doctor tell me that cataracts was a side effect that some people get. HAS ANYONE HERE GOTTEN THAT SIDE EFFECT BESIDES ME.???. I developed steriod cataracts on both eyes. This past July 2002 my left eye one moved so I had to have cataract surgery. Now the cataract on my right eye has moved and I'm now waiting to get in to my eye doctor to arrange for the surgery. The only postive thing out of this is that I will not get old age cataracts, and they are able to restore your sight to a better degree. But I will never be able to wear contacts now.I think all doctors who give these types of injections plus doctors who prescribe allot of steriod medications to a particular patient should alert them to this particular side effect. Not everyone gets them but we should be informed just like we are informed about any medication of steriods we take or any other type of medication they inform us about. I'M INTERESTED IN HOW MANY PEOPLE HAVE DEVELOPED THE CATARACTS IF YOU HAVE HAD THESE INJECTIONS OR TAKEN ALLOT OF STERIODS.

    WISHING YOU A PAIN FREE DAY,
    CHEERS,
    JANICE
  2. j9miller

    j9miller New Member

    I was never told that these epidurals would cause eye problems. And if they do indeed cause even a slight chance of cataracts forming I am appalled that this info is not shared BEFORE a patient agrees to the injections. I have had the injections but to date no cataracts that I am aware of ... I do get lots of muscle twitching and bluriness but unsure if this is a side effect of the injections, the FM or what.

    Janine
  3. Dlee

    Dlee New Member

    HI,Yes i've had them,no I want told about that,just what I need to know ,everything eles broken why not the eyes.I'm sorry i'm in a foul mood tonight.I'ts 3:00am on east coast and guess who's up....Donna
  4. joannie1

    joannie1 New Member

    Yes I have had epideral injections. Two that were the most horrible experiences of my life. I was not told about the cateracts but my eye sight has changed every six months for the last three years. Gets pretty expensive when ins. doesn't pay for frequent eye sight changes.
    I had six injections total of cortisone in less then four months in 2000 and have had many problems every since.
    Love,
    Joannie
  5. BUTCH71

    BUTCH71 New Member

    My dr, has suggested I try the injections to see if It would relieve my pain.I had a car accident six mths ago and I fractured my hip and leg.I have herniated disc, and bulging disc's also.The pain is a burning,throbbing,shooting pain form my lower back, to the buttock,and then in my right leg.
    I am not sure If I should try this treatment,I have read good reports and negative results also.ANYONE ELSE KNOW
    ABOUT THESE INJECTIONS ?
  6. JLH

    JLH New Member

    I just had my first Lumbar Epidural Steroid Injection a few weeks ago and my seconnd one is scheduled for Wed., 3/19/03.

    I also have spinal stenosis, bone spurrs, buldging disks, degenerative disks, and pinched nerve roots in my back and the pain was so intense that I could not stand up longer than 5 minutes at a time for walk from one room to another.

    After receiving the first injection, IT WAS LIKE A MIRACLE!!!!!! The injection wasn't that bad to get, or so I didn't think (I've had two 10-1/2 lb. babies and one 12-1/2 lb. baby and many kidney stones).

    I can stand up now and walk pain free. IT IS JUST A WONDERFUL FEELING!!!! :)

    However, the doctor did not mention anything about cataracts. So, this post came at a good time for me since my 2nd shot, of a series of 3, is Wednesday. I'm going to print out this info and ask him. Thanks a lot!!!!!!!!!!
  7. jeniwren

    jeniwren New Member

    Thank you for the info. I've taken steroids in varying doses for the past 20 years. I'm a chronic asthmatic as well as having back problems and FMS. Also had a 4 series of 3 steroid injections when I was pregnant with my son, (I kept threatening to miscarry). It's mind numbing how the Docs don't tell you all.

    Thanks again
    jeni
  8. missvickielynn

    missvickielynn New Member

    My Mother was on inhaled steroids for her Asthma/COPD for about 10 years. She had cataracts develop after 5 years on the steroids.

    My father just completed a 2-year course of Prednisone for Polymyalgia Rheumatica. He also just underwent cataract surgery.

    I have a feeling that he is not aware of the connection. I know that my Mother was not, and neither was I until recently.

    There is just so much that the Docs don't tell us about the side effects of drugs. And even if we find out, and directly ask the Docs about side effects, we are so often told that the incidence of the side effect(s) is rare. Side effects of drugs are swept under the carpet far too often by our Doctors, who have promised to "do no harm".

    Very sad.........
  9. Milo83

    Milo83 New Member

    I was on oral Prednisone for 61/2months for another autoimmune problem & I did my own research and found it then..I just had my eyes checked about 10days ago, and I told my eye dr. - he said be very careful because steroids can really do a number to your eyes..I told him, BUT, I had no choice, it was either take the prednisone or risk the chance of loosing my liver..I have AIH (autoimmune hepatitis)..Drs. do not even know of all the side effects or what you should avoid when taking certain meds..For example, I have to take an autoimmune drug called Imuran, when I got it from the pharmacy, it said, DO NOT TAKE ANY SULFAR drugs while on this..My dr. was going to put me on one, till I told him, he said, he had no idea..
    I have learned to always to my own research when it comes to taking anything oral or otherwise..
    Best of Luck.......Take Care..........Donna